MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX, POWERED LASER SURGICAL INSTRUMENT

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX, POWERED LASER SURGICAL INSTRUMENT
Model Number G23553
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer postal code = (b)(6).E3: customer occupation = clinical product manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during the lithotripsy procedure, the fiber component of the 'cook single-use holmium laser fiber' detached from the red hub cover.The laser fiber's aiming beam was weak and flickering, and as the fiber was inserted through the scope, the aiming beam became increasingly inconsistent with the visual field.The surgeon stopped use of the fiber and removed it.The procedure was then completed using a different, similar device.Upon inspection of the first fiber, it was found that the fiber was loosely attached to the red screw plug, which connects to the laser aperture.A photo has been provided showing the fiber separating from this red hub cover.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event description: it was reported that during the lithotripsy procedure, the fiber component of the 'cook single-use holmium laser fiber' detached from the red hub cover.The laser fiber's aiming beam was weak and flickering, and as the fiber was inserted through the scope, the aiming beam became increasingly inconsistent with the visual field.The surgeon stopped use of the fiber and removed it.The procedure was then completed using a different, similar device.Upon inspection of the first fiber, it was found that the fiber was loosely attached to the red screw plug, which connects to the laser aperture.A photo has been provided showing the fiber separating from this red hub cover.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control (qc) procedures, and a visual inspection of the returned device were conducted during the investigation.One cook single-use holmium laser fiber was returned for investigation in open packaging.The device was in two sections with the separation point being where the fiber connects to the connection hub.The point of separation had a stretched and melted appearance.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.Review of product labeling: cook also reviewed product labeling.The product ifu, ¿h-30 holmium laser fiber (single-use)¿ contains the following information related to the reported failure mode.¿warning ¿do not bend fiber at sharp angles.¿ ¿precautions ¿never subject fiberoptics to sharp bends in handling, use, or storage.¿ ¿how supplied ¿ upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX, POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20694898
Report Number1820334-2024-01480
Device Sequence Number6555578
Product Code GEX
UDI-Device Identifier00827002235533
UDI-Public(01)00827002235533(17)270424(10)16026027
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23553
Device Catalogue NumberHLF-S273-H30
Device Lot Number16026027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown